MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET - FOREIGN BODY - STANDARD; RETRIEVAL DEVICE

UNITED STATES ENDOSCOPY GROUP, INC. ROTH NET - FOREIGN BODY - STANDARD; RETRIEVAL DEVICE
Model Number 00711050
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The user facility reported that the handle of the device became damaged during the procedure.User facility personnel cut the handle of the device in order to withdraw the endoscope, then successfully withdrew the device separately from the endoscope.The bolus was retrieved and the procedure was completed with no harm to the patient.Damage to the device handle is characteristic of the application of excessive force by the user.The lot number of the subject device is not known.Statements in the instructions for use include: "avoid blindly passing the roth net device past any foreign object, particularly if the entire lumen is blocked.Continuous gentle traction should be applied on the handle to keep the roth net device closed.The following conditions may cause the device to function improperly: advancing the handle to the open position with too much speed or force, attempting to pass or open the device in an extremely articulated endoscope, attempting to actuate the device in an extremely coiled position and/or actuating the device when the handle is at an acute angle in relation to the sheath." us endoscopy has offered in-service training on the use of roth net retrievers to the user facility, and the facility has accepted.
 
Event or Problem Description
The user facility reported difficulty removing a roth net device with captured material during a food bolus removal procedure, resulting in a procedural delay.The procedure was completed with no reported harm to the user or patient.

Brand Name
ROTH NET - FOREIGN BODY - STANDARD
Common Device Name
RETRIEVAL DEVICE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key8971502
Report Number1528319-2019-00034
Device Sequence Number3295368
Product Code FDI
UDI-Device Identifier00816765010860
UDI-Public(01)00816765010860
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K122462
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number00711050
Device Catalogue Number00711050
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2019
Initial Report FDA Received Date09/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1